staple
With cedram.org

Search the site

Table of contents for this issue | Previous article | Next article
Alex Heinis
Languages under substitutions and balanced words
Journal de théorie des nombres de Bordeaux, 16 no. 1 (2004), p. 151-172, doi: 10.5802/jtnb.438
Article PDF | Reviews MR 2145577 | Zbl 02184636

Résumé - Abstract

This paper consists of three parts. In the first part we prove a general theorem on the image of a language $K$ under a substitution, in the second we apply this to the special case when $K$ is the language of balanced words and in the third part we deal with recurrent Z-words of minimal block growth.

Bibliography

[Be/Po] J. Berstel, M. Pocchiola, A geometric proof of the enumeration formula for Sturmian words. Internat. J. Algebra Comput. 3 (1993), 394–355.  MR 1240390 |  Zbl 0802.68099
[Ca] J. Cassaigne, Complexité et facteurs spéciaux. Bull. Belg. Math. Soc. 4 (1997), 67–88. Article |  MR 1440670 |  Zbl 0921.68065
[CH] E.M. Coven, G.A. Hedlund, Sequences With Minimal Block Growth. Math. Systems Th. 7 (1971), 138–153.  MR 322838 |  Zbl 0256.54028
[FW] N.J. Fine, H.S. Wilf, Uniqueness theorems for periodic functions. Proc. Amer. Math. Soc. 16 (1965), 109–114.  MR 174934 |  Zbl 0131.30203
[H] A. Heinis, Arithmetics and combinatorics of words of low complexity. Doctor’s Thesis Rijksuniversiteit Leiden (2001). Available on http://www.math.leidenuniv.nl/~tijdeman  Zbl 01844170
[L] M. Lothaire, Mots. Hermès Paris 1990.  MR 1252659 |  Zbl 0862.05001
[dL/Mi] A. de Luca, F. Mignosi, Some combinatorial properties of Sturmian words. Theoret. Comp. Sci. 136 (1994), 361–385.  MR 1311214 |  Zbl 0874.68245
[Mi] F. Mignosi, On the number of factors of Sturmian words. Theoret. Comp. Sci. 82 (1991), 71–84.  MR 1112109 |  Zbl 0728.68093
[Mi/S] F. Mignosi, P. Séébold, Morphismes sturmiens et règles de Rauzy. J. Th. Nombres Bordeaux 5 (1993), 211–233. Cedram |  MR 1265903 |  Zbl 0797.11029
[MH] M. Morse, G.A. Hedlund, Symbolic dynamics II: Sturmian trajectories. Amer. J. Math. 62 (1940), 1–42.  MR 745 |  Zbl 0022.34003 |  JFM 66.0188.03
[T] R. Tijdeman, Intertwinings of periodic sequences. Indag. Math. 9 (1998), 113–122.  MR 1618219 |  Zbl 0918.11012